New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 2/24/2016 10:17 PM (GMT -6)   
I've managed to get my blood sugar under control but I'm in need to take some predisone for 10 days to get my arthritis flare under control.

It's a low dose of predisone , but I'm scared my sugar will shoot up again.

What would you do? Take the predisone and watch the sugar or deal with the Arthritis pain?
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 5915
   Posted 2/25/2016 6:49 AM (GMT -6)   
I've had to go through this with bursitis. Depending on the length of time you take the prednisone, the doctor may change the dosage of the diabetes medication or not. Before I was on metformin, my doctor just warned me that I'd "be seeing higher blood sugar" while I was on the pred. Then, after I was already on 500 mg metformin a day, I took 1500 (three pills as opposed to one).

Talk to you doctor about increasing the dosage and watch the carbs even more during that time.

Also, could there be another drug besides prednisone to take? I hope you can get this under control. (I was finally put on etodolac, an anti-inflammatory and it didn't bother the blood sugar at all.)
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

MusicForLife
Regular Member


Date Joined Nov 2014
Total Posts : 380
   Posted 2/25/2016 2:15 PM (GMT -6)   
Oh, man, that's just not fair. I hope the doctors can find you something that will work for both your arthritis and your diabetes. Hopefully you find something that works for you and (heaven forbid) if you get bad pain again you'll know what to do.

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 5915
   Posted 2/25/2016 3:41 PM (GMT -6)   
Yeah, it's not fair. Sometimes the medication may fix one thing but can cause other problems. sad
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17449
   Posted 2/28/2016 4:04 PM (GMT -6)   
Joy, have you been given the ten day dose pack? That starts weaning you down shortly after you start it and it is quite a low dose too. It's only for ten days so you should be fine. I would just really watch the carbs during those ten days and stick more with lean meats and veggies.

In trying to stop my progressive hearing loss, the doctor had me on 80 mg. of prednisone a day for one month! Yikes! It took me four months that be weaned off it. I wouldn't advise that for anyone. I did get quite sick from that but, once I was weaned off it my blood sugars went back under control. So I think you will be fine too.

I hope this does get the arthritis under control and maybe your doctor can give you something to keep it under control. I know that I'm going to check out what Lanie is taking. I haven't heard of this before and that may help me as well as you. Feel better.

Sherrine

Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 2/28/2016 7:33 PM (GMT -6)   
I decided to hold off on the predisone to see if the flare calmed down on its own.. so far it has calmed down some to tolerable level.
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19765
   Posted 2/29/2016 2:43 AM (GMT -6)   
keep strong. I too have arthritis, occipital neuralgia, coupled with sublaxed shoulders, I hear ya!!! my gp will not prescribe anything other than Panadol osteo, I see my eye specialist this week, maybe he can help a little. always a juggling act with meds, esp with insulin and other subordinates!!!!
THE HAPPY TURTLE.

A QUOTE FROM THE HAPPY TURTLE THAT REFLECTS ME.

"COMPLEXITY IS MY WAY OF EXPRESSING MY NEEDS IN A MANNER THAT IS NEITHER DESTRUCTIVE, NOR NEGATIVE"
'
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 12:04 AM (GMT -6)
There are a total of 2,883,042 posts in 316,350 threads.
View Active Threads


Who's Online
This forum has 157470 registered members. Please welcome our newest member, RRRAU.
251 Guest(s), 8 Registered Member(s) are currently online.  Details
3wwe1, jordanmichael, Dahlias, astroman, Irish_eyes13, ChickNorris, Connor77, worryboi


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer